Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 125, NWS Grand Forks, ND

July 30, 2011Ransom County, Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 30, 2011, 6:45 AM CDT for Ransom County, Richland County, Sargent County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 6:45 AM CDT (11:45 UTC)
Expired
Jul 30, 2011, 7:30 AM CDT
In force
45 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:55 AM CDTTSTM WND DMGCayuga, NDTREE BRANCHES CAUSE DAMAGE TO CAR WINDSHIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 11.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS53 KFGF 301145
SVRFGF
NDC073-077-081-301230-
/O.NEW.KFGF.SV.W.0125.110730T1145Z-110730T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
645 AM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
  RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
  EASTERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 730 AM CDT

* AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 3 MILES EAST OF SHELDON TO 2 MILES NORTHEAST OF DE LAMERE TO 8
  MILES SOUTHEAST OF RUTLAND...MOVING TO THE EAST AT 45 MPH.

  AT 640 AM CDT...60 MPH WIND WAS REPORTED AT GWINNER AIRPORT.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WYNDMERE AROUND 650 AM CDT.
  LIDGERWOOD...STILES AND BARRIE AROUND 655 AM CDT.
  MOORETON AND MANTADOR AROUND 700 AM CDT.
  HANKINSON...WALCOTT AND GALCHUTT AROUND 705 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE BARNEY...COLFAX...GREAT BEND...WAHPETON AND LAMARS.

FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 0 AND 47...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4630 9740 4663 9752 4663 9678 4658 9675
      4643 9672 4643 9670 4635 9665 4633 9660
      4618 9659 4617 9657 4610 9656 4593 9657
      4593 9753
TIME...MOT...LOC 1143Z 270DEG 50KT 4658 9736 4630 9725
          4596 9738
WIND...HAIL 60MPH <.75IN

$$

JK
2 follow-up statements
599 
WWUS53 KFGF 301207
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
707 AM CDT SAT JUL 30 2011

NDC073-081-301216-
/O.CAN.KFGF.SV.W.0125.000000T0000Z-110730T1230Z/
RANSOM ND-SARGENT ND-
707 AM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SARGENT AND EASTERN
RANSOM COUNTIES IN SOUTHEAST NORTH DAKOTA IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4599 9723 4600 9726 4628 9726 4629 9728
      4663 9727 4663 9678 4658 9675 4643 9672
      4635 9665 4633 9660 4623 9660 4610 9656
      4593 9657 4593 9723
TIME...MOT...LOC 1206Z 270DEG 50KT 4662 9692 4630 9685
          4596 9692

$$

NDC077-301230-
/O.CON.KFGF.SV.W.0125.000000T0000Z-110730T1230Z/
RICHLAND ND-
707 AM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICHLAND
COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 730 AM CDT...

AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES SOUTHEAST OF KINDRED TO 3 MILES NORTHWEST OF MOORETON TO
8 MILES NORTHWEST OF NEW EFFINGTON...MOVING TO THE EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SONORA AND ABERCROMBIE AROUND 715 AM CDT.
  WAHPETON...LAMARS AND FAIRMOUNT AROUND 720 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE BLACKMER.

FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 0 AND 47...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4599 9723 4600 9726 4628 9726 4629 9728
      4663 9727 4663 9678 4658 9675 4643 9672
      4635 9665 4633 9660 4623 9660 4610 9656
      4593 9657 4593 9723
TIME...MOT...LOC 1206Z 270DEG 50KT 4662 9692 4630 9685
          4596 9692

$$

JK
451 
WWUS53 KFGF 301230
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
730 AM CDT SAT JUL 30 2011

NDC077-301240-
/O.EXP.KFGF.SV.W.0125.000000T0000Z-110730T1230Z/
RICHLAND ND-
730 AM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IN SOUTHEAST
NORTH DAKOTA HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4599 9723 4600 9726 4628 9726 4629 9728
      4663 9727 4663 9678 4658 9675 4643 9672
      4635 9665 4633 9660 4623 9660 4610 9656
      4593 9657 4593 9723
TIME...MOT...LOC 1207Z 270DEG 50KT 4666 9696 4633 9687
          4605 9703

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:03 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 4:03 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
403 AM CDT SAT JUL 30 2011

.SHORT TERM...
AS EXPECTED..CLUSTERS OF ELEVATED COVECTION FORMED IN WRN/CNTRL ND
AND MOVED EAST AND NOW OVER THE RED RIVER VALLEY. HAD TWO SUCH
SYSTEMS ONE WITH SOME WIND AS IT MOVED INTO DEVILS LAKE WITH GUSTS
40 TO 50 MPH BEFORE WEAKENING. OTHER CLUSTER MOVED NORTHEAST INTO
CARRINGTON-COOPERSTOWN AND ALSO INTO LISBON-FARGO AREA BEFORE
WEAKENING AS WELL IN THE PAST HOUR. SPC MESO PAGE SHOWS MUCH
WEAKER 850 MB JET OVER RRV (25 KTS) AND AREA ON EDGE OF ELEVATED INSTABILITY.

WORTH NOTING IS NEWLY FORMED CLUSTER NR BISAMRCK WHICH IS ON NOSE
OF 40 KT 850 MB JET. THIS IS SEVERE ATTM AND MAY CONTINUE TO BE
STRONG AS IT MOVES EAST AS 40 KT LLJ IS EXPECTED TO VEER NORTHEAST
WITH TIME THRU 12Z.

SO WILL EXPECT SCATTERED ELEVATED CONVECTION TO CONTINUE PAST 12Z
OVER THE FCST AREA. ACTUAL COLD FRONT OVER SOUTHEAST SASK INTO
EASTERN MONTANA. THE ELEVATED ACTIVTY MAY WEAKEN MID TO LATE
MORNING AND KEY IS WILL ENOUGH SUN RETURN TO HEAT THINGS UP INTO
THE MID TO UPPER 80S OUT AHEAD OF FRONT BY MID AFTN. AT 20Z EXPECT
FRONT NR A WASKISH TO FARGO LINE AND THUS BEST AREA FOR SEVERE MID
TO LATE AFTN TODAY IS EAST OF THIS LINE IN WCNTRL MN. LATER SHFITS
WILL NEED TO MONITOR CONDITIONS AND CAN INSERT SEVERE WORDING IN
GRIDDS AS NEEDED.

SYSTEM EXISTS QUICKLY THIS EVENING WITH HIGH COMING IN AND
CLEARING TO ALL BUT FAR SOUTH AND SOUTHEAST. HIGH WILL BE OVER
AREA SUNDAY.

NEXT SHORT WAVE WILL MOVE THRU MONDAY. THIS ONE APPEARS A BIT
STRONGER THAN TODAYS AND TIMING OF FRONT APPEARS A BIT BETTER FOR
SVR OVER ERN ND/NW MN MON AFTN-EVE.

ALL IN ALL POPS WITH BOTH SYSTEMS HAD BEEN CONSISTENT OVER THE
PAST SEVERAL DAYS MODEL RUNS SO LITTLE CHANGE NEEDED.

.LONG TERM...
HIGH PRESSURE WILL MOVE IN TUESDAY WITH NEXT WAVE THURSDAY.

&&

.AVIATION...
EXPECT VFR CIGS TODAY AS MOISTURE IS PRETTY HIGH AOA 6000 FT AGL.
GUSTY WINDS NR STORMS ALWAYS A POSSIBILITY. LOOK FOR NORTHWEST
WIND SHIFT APPROX NR 18Z AT DVL THEN 20Z GFK-TVF THEN 23Z BJI-FAR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE
Hazardous weather outlook, Jul 30, 5:27 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
527 AM CDT SAT JUL 30 2011

MNZ001-004>008-013>015-NDZ006>008-014>016-024-026>030-038-054-
311030-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH-
527 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH EARLY
AFTERNOON OUT AHEAD OF A COLD FRONT WHICH WILL EXTEND NEAR A
BEMIDJI TO FARGO LINE BY MID AFTERNOON. AN ISOLATED SEVERE STORM
IS POSSIBLE UNTIL EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT WEATHER SYSTEM WILL IMPACT THE AREA MONDAY GIVING A GOOD
CHANCE FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE AND ALSO
PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-003-009-016-017-022>024-027>032-040-NDZ039-049-052-053-
311030-
NORMAN-CLAY-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT-
RICHLAND-
527 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST NORTH DAKOTA
INTO WEST CENTRAL MINNESOTA THIS MORNING...AND THEN ARE EXPECTED
TO DEVELOP AGAIN DURING THE MID TO LATE AFTERNOON AS A COLD FRONT
MOVES THROUGH. A FEW STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT WEATHER SYSTEM WILL IMPACT THE AREA MONDAY GIVING A GOOD
CHANCE FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE AND ALSO
PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TODAY.

DTR

In the hours before

Special weather statement, Jul 30, 1:19 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
119 AM CDT SAT JUL 30 2011

NDZ006-007-014-015-024-026-028-300715-
BENSON ND-CAVALIER ND-EDDY ND-GRIGGS ND-NELSON ND-RAMSEY ND-TOWNER
ND-
119 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR TOWNER...RAMSEY...WESTERN
NELSON...GRIGGS...EDDY...WESTERN CAVALIER AND BENSON COUNTIES UNTIL
215 AM CDT...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES NORTHWEST OF CANDO
TO 36 MILES NORTHWEST OF LEEDS TO 18 MILES WEST OF MADDOCK TO 34
MILES SOUTHWEST OF MADDOCK TO 10 MILES SOUTH OF NEW ROCKFORD TO 21
MILES NORTH OF JAMESTOWN...MOVING TO THE EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
FILLMORE AND ESMOND AROUND 125 AM CDT.
PLEASANT LAKE AROUND 130 AM CDT.
KNOX AND BAKER AROUND 140 AM CDT.
HANSBORO AROUND 145 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

JK
Special weather statement, Jul 30, 1:52 AM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
152 AM CDT SAT JUL 30 2011

NDZ049-052-053-300745-
RANSOM ND-RICHLAND ND-SARGENT ND-
152 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RICHLAND...SARGENT
AND RANSOM COUNTIES UNTIL 245 AM CDT...

AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS FROM ABOUT 15 MILES SOUTHWEST OF LISBON TO GWINNER TO
FORMAN.  THESE STORMS WILL MOVE NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
LISBON AROUND 205 AM CDT.
MILNOR AROUND 210 AM CDT.
ENDERLIN...HAMLIN AND DE LAMERE AROUND 220 AM CDT.
WYNDMERE...SHELDON AND ANSELM AROUND 225 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DTR
Special weather statement, Jul 30, 2:20 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
220 AM CDT SAT JUL 30 2011

NDZ006-007-014-015-024-026-300815-
BENSON ND-CAVALIER ND-EDDY ND-NELSON ND-RAMSEY ND-TOWNER ND-
220 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOWNER...RAMSEY...
NELSON...EASTERN EDDY...CAVALIER AND SOUTHEASTERN BENSON COUNTIES
UNTIL 315 AM CDT...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTH OF CANDO TO
14 MILES NORTHEAST OF CANDO TO 8 MILES WEST OF DEVILS LAKE TO 10
MILES EAST OF NEW ROCKFORD...MOVING TO THE EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH FREQUENT LIGHTNING.

AT 215 AM CDT ...KDVL RADIO IN DEVILS LAKE REPORTED WINDS UP TO 50
TO 55 MPH.

THE STORMS WILL BE NEAR...
DEVILS LAKE...CAMP GRAFTON AND WEBSTER AROUND 225 AM CDT.
TOKIO AROUND 230 AM CDT.
WARWICK AND ALSEN AROUND 235 AM CDT.
HANNAH AND HAMPDEN AROUND 240 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

JK
Special weather statement, Jul 30, 2:34 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
234 AM CDT SAT JUL 30 2011

MNZ003-029-NDZ039-049-053-300830-
CASS ND-CLAY MN-RANSOM ND-RICHLAND ND-WILKIN MN-
234 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY COUNTY IN NORTHWEST
MINNESOTA...AND WILKIN COUNTY IN WEST CENTRAL MINNESOTA...AND
RICHLAND...NORTHEASTERN RANSOM AND CASS COUNTIES IN SOUTHEAST NORTH
DAKOTA UNTIL 330 AM CDT...

AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS FROM BUFFALO TO ALICE IN CASS COUNTY...ACROSS
NORTHEAST RANSOM COUNTY AND THEN TO ABOUT 15 MILES WEST OF
WAHPETON.  THE STORMS ARE MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
WHEATLAND...BARRIE AND AYR AROUND 240 AM CDT.
SONORA...MOORETON AND GREAT BEND AROUND 245 AM CDT.
KINDRED...CASSELTON AND WALCOTT AROUND 250 AM CDT.
GALCHUTT...FAIRMOUNT AND DWIGHT AROUND 255 AM CDT.
FARGO...MOORHEAD AROUND 315 AM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 61 AROUND 310 AM CDT...AND MILE MARKER 79 AROUND 315 AM CDT...

FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE
MARKER 331 AROUND 250 AM CDT...AND MILE MARKER 344 AROUND 305 AM
CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DTR
Special weather statement, Jul 30, 5:58 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
558 AM CDT SAT JUL 30 2011

NDZ049-052-053-301200-
RANSOM ND-RICHLAND ND-SARGENT ND-
558 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RICHLAND...SARGENT AND
RANSOM COUNTIES UNTIL 700 AM CDT...

AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF LISBON TO
7 MILES NORTHEAST OF SPRING CREEK COLONY...MOVING TO THE EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.

THE STORMS WILL BE NEAR...
FORT RANSOM AROUND 615 AM CDT.
ENGLEVALE AROUND 620 AM CDT.
ELLIOTT AROUND 630 AM CDT.
LISBON AND CRETE AROUND 635 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:37 AM CDTSevere Thunderstorm WarningFGFCass38 min
Jul 30, 8:17 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Richland58 min
Jul 30, 9:22 AM CDTAreal Flood AdvisoryFGFRansom7 hr
Jul 30, 10:59 AM CDTSevere Thunderstorm WarningFGFRichland61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.